I (28, F) just finished a 14-day omeprazole (Prilosec) treatment for some mild acid reflux problems. It seemed to work, but it strangely left me with chapped & swollen lips, as well as what feels like a mild UTI or mild bladder infection. I didn't think they were related, but they apparently fall into the unusual/rare side effects of Prilosec.

That said, I have the typical symptoms of an infection (mild stinging pain when urinating, slightly cloudy urine, mildly discolored urine with a few very tiny blood clots, mild pain/pressure in bladder area, frequent urination, etc.).

If the infection was caused by medicine (which I just finished and will not be taking any more of), should I just drink a lot of water and wait it out, or should I go ahead and begin an antibiotic treatment?
Did you find this post helpful?
First Helper User Profile
|

User Profile
replied June 7th, 2019
Hello and welcome to EHF !


I went through your query and i understand your concern.It appears to be UTI. And it is not related to prilosec. You will need abdominal ultrasound for any renal colic and urine exam and culture to treat the infection. Let your physician decide what is best for you.



Take care


|
Did you find this post helpful?
Users who thank MUHAMMAD KHALIL for this post: wishy 

replied June 8th, 2019
Thanks for the welcome!

I've been on some antibiotics for a few days now and it's quickly clearing up. I'm thinking it was brought on due to irritation from a new product rather than the Prilosec. At any rate, things are looking up. Smile

Thank you, take care as well.
|
Did you find this post helpful?
Quick Reply
Must Read
One in five women will develop a UTI during her life. But what are UTIs? and what causes this type of infection?...
Why are women more at risk of developing UTI than men? Read here for more on what causes urinary tract infections and what puts you at risk of UTI....
A UTI can affect the bladder, kidney, ureters and/or the urethra. Learn which symptoms indicate urinary tract infection, complications and when to seek help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Urinary and Bladder Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.